MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145251
Medical Device Problem Codes Break (1069); Product Quality Problem (1506)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when replacing the catheter with a new one, while inserting the catheter into the vein, the check valve in the pull apart sheath was leaking.Considerable outflow, large flooding of the treatment area occurred.Servietting and blocking the outflow with gauze was required.Fluidotherapy with crystalloid solutions was performed.The catheter was not repaired.Tego was not utilized.There was no luer adapter issue.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when replacing the catheter with a new one, while inserting the catheter into the vein, the check valve in the pull apart sheath was leaking.Considerable outflow, large flooding of the treatment area occurred.Servietting and blocking the outflow with gauze was required.Fluidotherapy with crystalloid solutions was performed.The catheter was not repaired.Tego was not utilized.There was no luer adapter issue.Blood transfusion was not required.
 
Event or Problem Description
According to the reporter, when replacing first dialysis/old catheter (competitor¿s brand) that the patient had for some long time because of the patient problem (clothing, bed insertion, moving), during the removal of the inner dilator and during the procedure im plementation/insertion of the new catheter into the vein, the check valve in the pull apart sheath was leaking.Considerable outflow, large flooding of the treatment area occurred.Servietting and blocking the outflow with gauze was required.There was unspecified amount of blood loss and blood transfusion was not required.No defects/damages noted from where the blood leakage observed, there was no attempt to split the sheath prior to the leak and there was no resistance when inserting or withdrawing the pull apart sheath.Fluidotherapy with crystalloid solutions was performed.The pull apart sheath was used successfully and the insertion procedure was finished/completed by using the pull apart sheath.The dilator and pull apart sheath used were the ones included in the kit.No new sheath/other device utilized to complete the procedure, the catheter kit was not replaced and no additional intervention due to the event.Prior to use, nothing unusual observed, flushing was done and everything was okay.There was no defect noted on the catheter itself and the catheter was not repaired.Tego was not utilized, there was no luer adapter issue, the insertion site treated with right site prior to product placement and no cleaning agent used on the device.The patient was okay.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when replacing the catheter with a new one, while inserting the catheter into the vein, the check valve in the pull apart sheath was leaking.Considerable outflow and large flooding of the treatment area occurred.Servietting and blocking the outflow with gauze was required.Fluidotherapy with crystalloid solutions was performed.The catheter was not repaired.Tego was not utilized.There was no luer adapter issue.There was unspecified amount of blood loss and blood transfusion was not required.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
avi kluger
5920 longbow drive
boulder, CO 80301
3035306582
MDR Report Key12331185
Report Number3009211636-2021-00215
Device Sequence Number14697599
Product Code MSD
UDI-Device Identifier10884521014220
UDI-Public10884521014220
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Model Number8888145251
Device Catalogue Number8888145251
Device Lot Number1914400123
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer08/16/2021
10/14/2021
11/29/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/08/2021
10/26/2021
12/14/2021
Date Device Manufactured06/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale